MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D131503
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 09/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded.Therefore, no product failure analysis can be conducted and device malfunction cannot be confirmed.A manufacturing record evaluation was performed for the finished device and no internal actions were identified.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.
 
Event or Problem Description
It was reported that a patient underwent an idiopathic ventricular tachycardia (idvt) ablation procedure for with a thermocool® sf nav uni-directional catheter and suffered cardiac tamponade.During mapping phase in the right ventricle with the thermocool® sf nav uni-directional catheter, pericardial effusion was noticed.The patient's blood pressure dropped, and pericardial effusion was confirmed by echocardiogram and x-ray.Pericardiocentesis was performed to remove 300cc of fluid.Extended hospitalization was required for monitoring following pericardiocentesis.Thereafter, patient was reported to be in stable condition.No ablations were delivered.No transseptal was performed and no steam pop was reported.Patient had fully recovered.The patient's condition was resolved.Physician¿s opinion on the cause of this adverse event was both the procedure and patient condition.Irrigated catheter flow settings were set at 2 ml/min.No error messages observed on biosense webster equipment during the procedure.No error messages on any biosense webster inc.(bwi) equipment was reported.

Brand Name
THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key9205752
Report Number2029046-2019-03774
Device Sequence Number16881636
Product Code LPB
UDI-Device Identifier10846835009293
UDI-Public10846835009293
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S034
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/03/2022
Device Catalogue NumberD131503
Device Lot Number30231952L
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/23/2019
Initial Report FDA Received Date10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age72 YR